Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 52, NWS Little Rock, AR

July 19, 2013Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 19, 2013, 5:25 PM CDT for Polk County, Scott County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2013, 5:25 PM CDT (22:25 UTC)
Expired
Jul 19, 2013, 7:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:45 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 19, 2:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT FRI JUL 19 2013

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

SCTD CONVECTION HAS BEEN NOTED ACRS WRN AR THIS AFTN. ACTIVITY
ASSOCD WITH WEAK UPR LVL LOW PRES SYS CENTERED ALONG THE GULF COAST.
LIKE THE PAST FEW DAYS...EXPECT THIS ACTIVITY TO LINGER INTO THE
EARLY EVENING HRS...THEN DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

EXPECT AN UNSETTLED WX PATTERN TO CONT ACRS THE FA HEADING INTO
EARLY NEXT WEEK. THE AFOREMENTIONED UPR LVL LOW/TROF WL LINGER OVR
THE MID SOUTH THE NEXT FEW DAYS...AIDING IN THE FORMATION OF MAINLY
DIURNAL CONVECTION OVR THE WEEKEND. RAIN CHCS WL ALSO BE ENHANCED AS
DVLPG NWLY FLOW ALOFT BRINGS A CDFNT SWD INTO MO...WITH BETTER CHCS
ACRS THE NERN HALF OF THE FA.

LOCALLY HVY RAINFALL WL RMN A CONCERN WITH THE STORMS...WITH A FEW
CAPABLE OF BRIEFLY REACHING SVR LVLS. TEMPS WL RMN CLOSE TO SEASONAL
NORMS THRU THE PD.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY

AR WILL BE BETWEEN A TROUGH TO THE EAST...AND RIDGE TO THE WEST
THROUGH MUCH OF THE LONG TERM...WITH GENERALLY NWRLY FLOW ALOFT.
PRECIP CHANCES WILL THEN DEPEND ON WHAT DISTURBANCES...IF ANY...AND
HOW STRONG THESE DISTURBANCES ARE THAT PASS OVER THE REGION IN THE
NW FLOW ALOFT. FOR NOW...THROUGH MUCH OF THE PERIOD...KEEP BEST POPS
MENTIONED ACROSS THE NERN COUNTIES...WITH SOME CHANCES MENTIONED
ELSEWHERE IN THE CWA. HOWEVER...DEPENDING ONE THE EXACT ORIENTATION
OF THE TRANSITION BETWEEN THE TROUGH/RIDGE...THE BEST CHANCES OF
PRECIP COULD VARY. TEMPS WILL ALSO BE GOVERNED BY THE RELATIVE
POSITIONS OF THE TROUGH/RIDGE...AS WELL AS ANY RAINFALL AND
RESULTING CLOUD COVER. FOR NOW...TEMPS WILL BE GENERALLY NEAR OR
JUST ABOVE NORMAL FOR HIGHS AND LOWS THROUGH MUCH OF THE PERIOD. IF
THE UPPER RIDGE WERE TO EXPAND A BIT FURTHER NE...A DRIER AND HOTTER
LONG TERM PERIOD WOULD BE FORECAST...AND A COOLER AND WETTER
FORECAST WOULD BE SEEN IF THE RIDGE REMAINS A BIT FURTHER WEST.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...62
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 19 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED EARLY THIS MORNING. THE FOG WILL DISSIPATE BY
MID MORNING. HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL
PRODUCE HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT
INDICES AROUND 100 DEGREES EACH AFTERNOON THROUGH THE FIRST PART OF
NEXT WEEK. A COLD FRONT WILL MOVE INTO NORTH ARKANSAS THURSDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Jul 19, 1:29 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 PM CDT FRI JUL 19 2013

ARZ012-021-030-191900-
JOHNSON AR-LOGAN AR-NEWTON AR-
129 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON...EXTREME
NORTHERN LOGAN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 200 PM CDT...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF DEVILS KNOB...OR 19 MILES
SOUTH OF LOST VALLEY SP...MOVING SOUTHWEST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAND...           WALNUT...             ROSETTA...
  MINERAL SPGS REC AREA...                    HORSEHEAD LAKE...
  HARTMAN...            DEVILS KNOB...        YALE...
  WOLF PEN CAMPGROUND...                      UNION CITY...
  SALUS...              OZONE...              OARK...
  HUNT...               HIGH BANK...
  HAW CREEK FALLS CAMPGROUND...               HARMONY...
  FRILEY...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 53.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3573 9317 3536 9372 3577 9370 3577 9369
      3577 9353 3588 9353 3589 9351
TIME...MOT...LOC 1830Z 045DEG 16KT 3573 9346

62
Special weather statement, Jul 19, 3:52 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT FRI JUL 19 2013

ARZ037-038-040-041-192120-
MONTGOMERY AR-POLK AR-SCOTT AR-YELL AR-
352 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN YELL...
SOUTHEASTERN SCOTT...NORTHEASTERN POLK AND NORTHWESTERN MONTGOMERY
COUNTIES UNTIL 415 PM CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF ODEN...OR 18
MILES NORTHWEST OF MT IDA...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OPAL...               ODEN...               PINE RIDGE...
  PARKS...              CHERRY HILL...        CEDAR CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3448 9381 3457 9410 3483 9395 3476 9370
TIME...MOT...LOC 2051Z 019DEG 10KT 3473 9385

224
Special weather statement, Jul 19, 4:16 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
416 PM CDT FRI JUL 19 2013

ARZ022-031-038-039-192140-
CONWAY AR-PERRY AR-POPE AR-YELL AR-
416 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...EXTREME SOUTHERN
POPE...CENTRAL PERRY AND SOUTHWESTERN CONWAY COUNTIES UNTIL 445 PM
CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PETIT JEAN STATE PARK...OR
12 MILES NORTHWEST OF PERRYVILLE...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PETIT JEAN STATE PARK...                    CARDEN BOTTOMS...
  ADONA...              PONTOON...            NIMROD...
  HOMEWOOD...           DEBERRIE...           CASA...
  BIRTA...              APLIN...              ADA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3489 9297 3500 9320 3517 9303 3510 9284
TIME...MOT...LOC 2117Z 036DEG 6KT 3507 9301

224
Special weather statement, Jul 19, 4:46 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI JUL 19 2013

ARZ031-038-039-042-043-192215-
CONWAY AR-GARLAND AR-PERRY AR-SALINE AR-YELL AR-
446 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...NORTHWESTERN
SALINE...WESTERN PERRY...EXTREME NORTHEASTERN GARLAND AND EXTREME
SOUTHWESTERN CONWAY COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ADONA...OR 9 MILES WEST OF
PERRYVILLE...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  NIMROD LAKE...        NIMROD...             HOMEWOOD...
  HOLLIS...             FOURCHE JUNCTION...   DEBERRIE...
  CASA...               CARTER COVE PARK...   CARDEN POINT PARK...
  BIRTA...              APLIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3489 9332 3512 9309 3510 9289 3476 9296
TIME...MOT...LOC 2146Z 031DEG 5KT 3497 9296

57
Special weather statement, Jul 19, 4:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT FRI JUL 19 2013

ARZ037-040-192215-
POLK AR-SCOTT AR-
447 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT AND NORTHERN
POLK COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
BEAUCHAMP TO 4 MILES NORTHWEST OF OPAL...AND MOVING SOUTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               CANEY CREEK WILDERNESS...
  SHADY...              QUEEN WILHELMINA STATE PARK...
  POLK COUNTY FAIRGNDS...                     MOUNTAIN FORK...
  MENA INTERMOUNTAIN AIRPORT...               MCCAULEY...
  LAKE WILHELMINA...    LAKE MENA...          HATFIELD...
  HARTLEY...            BEAUCHAMP...
  BLACK FORK MOUNTAIN WILDERNESS...           CAMP PIONEER...
  SHADY GROVE...        SHADY LAKE RECREATION AREA...
  ROCKY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3491 9446 3494 9444 3495 9442 3468 9399
      3434 9403 3435 9417 3453 9447
TIME...MOT...LOC 2147Z 015DEG 11KT 3478 9435 3457 9405

/64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 PM CDTSpecial Weather StatementLZKIndependence31 min
Jul 18, 7:59 PM CDTSpecial Weather StatementLZKScott31 min
Jul 18, 8:36 PM CDTSpecial Weather StatementLZKScott29 min
Jul 19, 1:29 PM CDTSpecial Weather StatementLZKJohnson31 min
Jul 19, 3:52 PM CDTSpecial Weather StatementLZKMontgomery28 min
Jul 19, 3:58 PM CDTSevere Thunderstorm WarningLZKPolk, Scott32 min
Jul 19, 4:16 PM CDTSpecial Weather StatementLZKPerry24 min
Jul 19, 4:46 PM CDTSpecial Weather StatementLZKPerry29 min
Jul 19, 4:47 PM CDTSpecial Weather StatementLZKPolk28 min
Jul 19, 4:56 PM CDTSevere Thunderstorm WarningLZKPolk34 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.